Posted by johnj on July 6, 2002, at 21:47:33
In reply to Re: Welcome back Colin John J, posted by colin wallace on July 6, 2002, at 13:16:22
I am really sorry to hear about things taking a turn for the worse. Hopefully, the lithium will level things out for you. I tried to cut my lithobid little bit from 600 mg to 300 mg and it did make me feel worse so I do believe it plays an important part in my overall mental state. It must be that time of year since I have been fighting a battle myself. I feel I am on a tightrope and I could go bonkers or feel completely "normal" depending on which way I fall.
I did narrow one reason for the sleep problems to plain old stress from work due to a dictator jackass of a boss. I wasn't fairing too bad, but another young engineer was taking a lot of abuse and I just couldn't standby and do nothing to help the poor guy. The higher ups have slapped him down a peg; however, I don't know what position that will put me in after the dust clears. But, I do know that me just sitting by and seeing somebody berated for no reason is not tolerable and was causing much turmoil.
As far as my meds go, I gave the following a whirl:
1) another dose of sam-e, makes me anxious and adds to the insomnia. OH well, what is one more sleepless night?? I was hoping it would workout and I might give it one more try.
2) Fish oil. It seemed to make me calm and help with heart palps, but I had way too much dreaming and it kind of messed up my sleep after a while. Feel better not taking it. I wonder if anybody else has experienced increased rem on it?
3) I had one excellent week in May when I quit remeron. 3 days after quitting I seemed to snap out of the remeron fog, and I had added 10 mgs of imipramine. I felt the best in ten years, but it only lasted for about 8 days or so. I was trying to titrate up on imipramine to get off the nortryptline, but I had nights of NO sleep at all. I would sweat a lot too.
I had to increase my dose of benzo(tranzene) from 7.5 mg to 22.5 mg to get relief. I was on 15 mg until a few years ago and now I have to add a little more to help me sleep. I guess benzo sleep is better than none. But, if I stay in bed and ruminate after waking up and let the irrational thoughts and worry start I pay for it all day.
I have come to realize that anxiety/worry give way to irrational thinking for me. I have found myself very irritable and my poor wife is the recipient of that which makes me feel worse. On top of that she is looking for a job so the stress around home is on high alert. I had to give up excercise completely for the time being and not being allowed to help myself makes me feel very helpless. I started having trouble afte working in the garden for a few hours. It probably is related to the heat so I am not sure what is going on. I have been on a low sodium diet and found out that is not the best for one that is on lithium so make sure you replace what you sweat out working out. How is the working out going? Hope you can still get some in to distract you for a while. Take care